Functiones et Approximatio Commentarii Mathematici

Irreducibility of extensions of Laguerre polynomials

Shanta Laishram, Saranya G. Nair, and Tarlok N. Shorey

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

For integers $a_0,a_1,\ldots,a_n$ with $|a_0a_n|=1$ and either $\alpha =u$ with $1\leq u \leq 50$ or $\alpha=u+ \frac{1}{2}$ with $1 \leq u \leq 45$, we prove that $\psi_n^{(\alpha)}(x;a_0,a_1,\cdots,a_n)$ is irreducible except for an explicit finite set of pairs $(u,n)$. Furthermore, all exceptions other than $n=2^{12},\alpha=89/2$ are necessary. The above result with $0\leq\alpha \leq 10$ is due to Filaseta, Finch and Leidy and with $\alpha \in \{-1/2,1/2\}$ due to Schur.

Article information

Source
Funct. Approx. Comment. Math., Volume 62, Number 2 (2020), 143-164.

Dates
First available in Project Euclid: 9 November 2019

Permanent link to this document
https://projecteuclid.org/euclid.facm/1573268424

Digital Object Identifier
doi:10.7169/facm/1748

Mathematical Reviews number (MathSciNet)
MR4113982

Subjects
Primary: 11A41: Primes 11B25: Arithmetic progressions [See also 11N13] 11N05: Distribution of primes 11N13: Primes in progressions [See also 11B25] 11C08: Polynomials [See also 13F20] 11Z05: Miscellaneous applications of number theory

Keywords
irreducibility Laguerre polynomials primes Newton polygons

Citation

Laishram, Shanta; Nair, Saranya G.; Shorey, Tarlok N. Irreducibility of extensions of Laguerre polynomials. Funct. Approx. Comment. Math. 62 (2020), no. 2, 143--164. doi:10.7169/facm/1748. https://projecteuclid.org/euclid.facm/1573268424


Export citation

References

  • [1] J. Cullinan and F. Hajir, Primes of prescribed congruence class in short intervals, Integers 12 (2012), Paper No. A56, 4 pp.
  • [2] M.G. Dumas, Sur quelques cas d’irréductibilité des polynomes à coefficients rationnels, J. Math. Pures Appl. 2 (1906), 191–258.
  • [3] M. Filaseta, The irreducibility of all but finitely many Bessel polynomials, Acta Math. 174 (1995), 383–397.
  • [4] M. Filaseta, C. Finch and J.R. Leidy, T. N. Shorey's influence in the theory of irreducible polynomials, Diophantine Equations, Narosa Publ., New Delhi (2008), 77–102.
  • [5] F. Hajir, On the Galois group of generalized Laguerre polynomials, J. Théor. Nombres Bordeaux 17(2) (2005), 517–525.
  • [6] H. Harborth and A. Kemnitz, Calculations for Bertrand's Postulate, Mathematics Magazine 54 (1981), No. 1, 33–34.
  • [7] H. Hasse, Number theory, Classics in Mathematics, Springer-Verlag, Berlin 2002.
  • [8] S. Laishram and T.N. Shorey, Extensions of Schur's irreducibility results, Indag. Math. 21 (2011), 87–105.
  • [9] S. Laishram, S.G Nair and T.N. Shorey, Irreducibility of Generalized Laguerre Polynomials $L_n^{(\frac{1}{2}+u)}(x)$ with integer $u$, J. Number Theory 160 (2016), 76–107.
  • [10] S. Laishram, On the Galois groups of generalized Laguerre Polynomials, Hardy Ramanujan J. 37 (2015), 8–12.
  • [11] D.H. Lehmer, On a problem of Stormer, Illinois J. Math. 8 (1964), 57-79.
  • [12] F. Luca and F. Najman, On the largest prime factor of $x^2-1$, Math. Comp. 80 (2011), 429–435.
  • [13] F. Luca and F. Najman, Errata to On the largest prime factor of $x^2-1$, Math. Comp. 83 (2014), 337.
  • [14] I. Schur, Einige Sätze über Primzahlen mit Anwendungen auf Irreduzibilitätsfragen, II, Sitzungsber. Preuss. Akad. Wiss. Berlin Phys.-Math. Kl. 14 (1929), 370–391.
  • [15] I. Schur, Affektlose Gleichungen in der Theorie der Laguerreschen und Hermitschen Polynome, J. Reine Angew. Math. 165 (1931), 52–58.
  • [16] G. Szego, Orthogonal Polynomials Amer. Math. Soc. Colloq. Publ. Series Vol. 23, Amer. M. Soc, Providence RI, 1975, Fourth Edition.
  • [17] B.M.M de Weger, Solving exponential Diophantine equations using lattice basis reduction algorithms, J. Number Theory 26 (1987), 325–367.